Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 554, NWS Norman, OK

September 6, 2007Washita County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 6, 2007, 7:13 PM CDT for Washita County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2007, 7:13 PM CDT (00:13 UTC)
Expired
Sep 6, 2007, 8:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Washita County, OK

The radar

The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:41 PM CDTTSTM WND GST 67Burns Flat, OKMEASURED AT CLINTON/SHERMAN AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 070014
SVROUN
OKC149-070100-
/O.NEW.KOUN.SV.W.0554.070907T0013Z-070907T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BURNS FLAT...MOVING 
  EAST NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS 
  OF 65 MPH ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD
  CHIEF...CORDELL...CORN...COWDEN AND DILL CITY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3547 9901 3547 9899 3547 9896 3546 9876
      3524 9867 3518 9935 3522 9936 3537 9936
TIME...MOT...LOC 0013Z 254DEG 31KT 3530 9924

$$


CJS
2 follow-up statements
000 
WWUS54 KOUN 070046
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT THU SEP 6 2007

OKC149-070100-
/O.CON.KOUN.SV.W.0554.000000T0000Z-070907T0100Z/
WASHITA OK-
743 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WASHITA COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
STRONG TO SEVERE THUNDERSTORM NEAR CORDELL...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD
  CHIEF...CORDELL...CORN...COWDEN AND DILL CITY.

WINDS OF 65 MPH AND VERY HEAVY RAINS ARE LIKELY. SMALL HAIL 
WILL ALSO BE POSSIBLE. AT 741 PM... A 67 MPH WIND GUST WAS REPORTED 
AT BURNS FLAT. 

LAT...LON 3538 9933 3547 9901 3546 9876 3524 9867
      3523 9881 3522 9884 3522 9895 3521 9896
      3521 9910 3518 9929
TIME...MOT...LOC 0043Z 267DEG 39KT 3532 9895

$$

CJS
000 
WWUS54 KOUN 070101
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU SEP 6 2007

OKC149-070110-
/O.EXP.KOUN.SV.W.0554.000000T0000Z-070907T0100Z/
WASHITA OK-
800 PM CDT THU SEP 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR WASHITA COUNTY EXPIRES AT 800
PM CDT...

ALTHOUGH THE STORMS OVER WASHITA COUNTY HAVE WEAKENED... THEY WILL 
LIKELY STILL PRODUCE OCCASIONAL STRONG WIND GUSTS OF NEAR 50 MPH AS 
THEY MOVE TO THE EAST AT 35 MPH.

LAT...LON 3538 9933 3547 9901 3546 9876 3524 9867
      3523 9881 3522 9884 3522 9895 3521 9896
      3521 9910 3518 9929
TIME...MOT...LOC 0100Z 267DEG 39KT 3530 9872

$$

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 6, 3:31 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT THU SEP 6 2007

.DISCUSSION...

INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF HEAVY RAINS
ACROSS THE FA FRIDAY INTO SATURDAY.  MID AND UPPER LEVEL
MOISTURE ASSOCIATED WITH HENRIETTE WILL CONTINUE TO MOVE
NORTHEAST AS UPPER WAVE OVER THE CENTRAL AND NORTHERN
ROCKIES MOVES EASTWARD.  REMNANTS FROM HENRIETTE WILL
MOVE ALONG NORTHERN PERIPHERY OF UPPER HIGH OVER SOUTH
TEXAS WHILE A COLD FRONT ASSOCIATED WITH THE UPPER
WAVE PUSHES INTO PARTS OF OKLAHOMA.

WIDELY SCATTERED CONVECTION ACROSS WEST TEXAS THIS AFTERNOON
WILL LIKELY MAKE IT INTO WESTERN PARTS OF THE FA THIS
EVENING.  GFS HAS STRONGER SIGNAL WITH CONVECTION ACROSS
WEST TEXAS THIS EVENING AND PREFER THIS TO DRIER NAM.
OVERNIGHT LOWS THIS EVENING WILL BE RATHER WARM SO NOT MUCH
WARMING WILL BE NEEDED FOR WARM AFTERNOON HIGHS FRIDAY.  THINK
CLOUDS AND AREAS OF SHOWERS AND STORMS WILL KEEP TEMPS
COOLER THAN WARMER MAV NUMBERS.  BEST CHANCE FOR LOCALLY HEAVY
RAINS MAY COME FRIDAY NIGHT INTO SATURDAY AS FRONTAL BOUNDARY
MOVES SLOWLY SOUTH.  STILL DIFFICULT TO PINPOINT AREA WITH
BEST CHANCE FOR EXCESSIVE RAIN...BUT POTENTIAL FOR WIDESPREAD 1
TO 2 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS SEEMS
REASONABLE.

HEAVY RAIN THREAT SHOULD SLOWLY DIMINISH GOING INTO SUNDAY
BUT LOW LEVEL MOISTURE WILL REMAIN IN PLACE.  A MORE
SUBSTANTIAL COLD FRONT WILL APPROACH THE AREA ON MONDAY.
EXPECT SHOWERS AND STORMS WILL FORM ALONG THE BOUNDARY AS
IT MOVES QUICKLY TO THE SOUTH.  EXPECT DRY CONDITIONS
TUESDAY INTO THURSDAY AS COLD FRONT WILL BRING DRIER AND
MUCH COOLER AIR TO THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  87  71  85 /  40  60  70  70
HOBART OK         74  87  70  86 /  50  60  70  70
WICHITA FALLS TX  75  89  73  87 /  50  60  70  60
GAGE OK           70  85  65  83 /  40  50  50  40
PONCA CITY OK     74  86  69  83 /  40  60  60  40
DURANT OK         74  91  73  88 /  30  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Sep 6, 5:20 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT THU SEP 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
SOUTH AND WEST OF A LINE FROM CHEYENNE...TO EL RENO...DUNCAN...
WICHITA FALLS...AND MUNDAY.

TIMING...
THROUGH 9 PM.

IMPACTS...
WINDS TO NEAR 60 MPH AND QUARTER SIZE HAIL.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
A CLUSTER OF STRONG TO MARGINALLY SEVERE STORMS WILL MOVE INTO THE
RISK AREA THIS EVENING. ALTHOUGH WIND SHEAR REMAINS WEAK...THE
PRESENCE OF HIGH INSTABILITY AND STRONG OUTFLOW GENERATED BY THE
APPROACHING STORMS MAY PROMOTE A BRIEF INCREASE IN BOTH COVERAGE AND
INTENSITY BEFORE WEAKENING LATER THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEPTEMBER 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY SOME
OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS OVER THE AREA AND INTERACTS WITH THE TROPICAL AIRMASS.
SEVERE WEATHER CHANCES WILL REMAIN LOW.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE LIKELY THROUGH THE WEEKEND. THIS
RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING IN SOME AREAS.
PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR
FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR AREA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Sep 6, 5:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT THU SEP 6 2007

OKZ014-021-033-034-062320-
ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK-
554 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND
ROGER MILLS COUNTIES.

AT 554 PM...A LINE OF SEVERE THUNDERSTORMS WAS FROM NEAR WHEELER
TEXAS TO WELLINGTON TEXAS TO NORTHERN CHILDRESS COUNTY TEXAS ABOUT
17 MILES WEST OF HOLLIS. THE LINE OF STORMS WAS MOVING NORTHEAST AT
25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN
THE EASTERN TEXAS PANHANDLE.

PEOPLE IN BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Sep 6, 6:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT THU SEP 6 2007

OKZ014-070000-
ROGER MILLS OK-
628 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED IN BECKHAM COUNTY FROM
NEAR SAYRE TO JUST NORTH OF TEXOLA AT 628 PM. THE STORMS WERE MOVING
EAST-NORTHEAST AT 25 MPH. ALTHOUGH THE STORMS THEMSELVES WILL
GENERALLY STAY SOUTH OF ROGER MILLS COUNTY... WINDS OF 40 TO 50 MPH
FROM THE THUNDERSTORMS WILL SPREAD ACROSS SOUTHERN PORTIONS OF ROGER
MILLS COUNTY.

PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Local storm report, Sep 6, 6:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT THU SEP 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     MAYFIELD                35.33N 99.88W
09/06/2007  E60 MPH          BECKHAM            OK   CO-OP OBSERVER

            THREE INCH DIAMETER TREE LIMB BLOWN DOWN.

&&

FM
Special weather statement, Sep 6, 6:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT THU SEP 6 2007

OKZ016-022-070015-
CUSTER OK-WASHITA OK-
650 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 15 MILES
SOUTHWEST OF CANUTE TO 20 MILES SOUTHWEST OF CANUTE AT 650 PM
CDT...MOVING EAST-NORTHEAST AT 30 MPH. WINDS OVER 40 MPH WILL BE
LIKELY WITH THESE STORMS... AND SEVERE WINDS WILL BE POSSIBLE.

PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:33 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson42 min
Sep 6, 9:15 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson60 min
Sep 6, 9:59 PM CDTSevere Thunderstorm WarningOUNKiowa46 min
Sep 7, 3:44 AM CDTFlash Flood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 32 more31 hr
Sep 7, 3:30 PM CDTSevere Thunderstorm WarningOUNPontotoc45 min
Sep 7, 5:17 PM CDTTornado WarningOUNCaddo28 min
Sep 7, 5:45 PM CDTSevere Thunderstorm WarningOUNCaddo45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.